Alert archive / Indiana / River Flood Warnings in 2012

River Flood Warning 1, NWS Northern Indiana

January 17, 2012Van Wert County, Ohio; Adams County, Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Jan 17, 2012, 3:28 PM EST for Van Wert County, Ohio; Adams County, Allen County, Indiana. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:28 PM EST (20:28 UTC)
Expired
Jan 19, 2012, 9:17 AM EST
In force
42 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Adams County, IN, Allen County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River at Decatur (DCRI3).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WGUS43 KIWX 172028
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
328 PM EST TUE JAN 17 2012

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG THE SAINT MARYS
RIVER NEAR DECATUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC001-003-OHC161-182028-
/O.NEW.KIWX.FL.W.0001.120117T2028Z-120119T0600Z/
/DCRI3.1.ER.120117T1935Z.120118T0000Z.120118T0600Z.NO/
328 PM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL LATE WEDNESDAY NIGHT.
* AT 3 PM TUESDAY THE STAGE WAS 17.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 17.2 FEET AROUND  7 PM
  TUESDAY JANUARY 17 AND FALL BELOW FLOOD STAGE AROUND  1 AM 
  WEDNESDAY JANUARY 18.
* AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN 
  NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY.

$$
4 follow-up statements
255 
WGUS83 KIWX 180328
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1028 PM EST TUE JAN 17 2012

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.RECENT HEAVY RAINFALL IS CAUSING MINOR FLOODING ALONG THE SAINT MARYS
RIVER NEAR DECATUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC001-003-OHC161-190328-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T1500Z/
/DCRI3.1.ER.120117T1935Z.120118T1200Z.120119T1500Z.NO/
1028 PM EST TUE JAN 17 2012

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL FRIDAY MORNING.
* AT 7 PM TUESDAY THE STAGE WAS 17.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 18.4 FEET AROUND  7 
  AM WEDNESDAY JANUARY 18 AND FALL BELOW FLOOD STAGE AROUND 10 AM 
  THURSDAY JANUARY 19.
* AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS
  INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK 
  ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS 
  LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO.

$$
714 
WGUS83 KIWX 181508
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1008 AM EST WED JAN 18 2012

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE SAINT MARYS RIVER NEAR DECATUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC001-003-OHC161-191508-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T0336Z/
/DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0336Z.NO/
1008 AM EST WED JAN 18 2012

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL THURSDAY EVENING.
* AT 7 AM WEDNESDAY THE STAGE WAS 18.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND 10 PM WEDNESDAY JANUARY 18.
* AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS
  INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK 
  ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS 
  LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5 FEET WHICH OCCURRED 
  ON MAR 20 2008.

$$
489 
WGUS83 KIWX 190308
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1008 PM EST WED JAN 18 2012

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.RIVER LEVELS ALONG THE SAINT MARYS RIVER NEAR DECATUR ARE EXPECTED TO
FALL BELOW FLOOD STAGE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC001-003-OHC161-200308-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T0346Z/
/DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0346Z.NO/
1008 PM EST WED JAN 18 2012

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL THURSDAY EVENING.
* AT 7 PM WEDNESDAY THE STAGE WAS 17.3 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  OVERNIGHT INTO EARLY MORNING THURSDAY JANUARY 19.
* AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. 
  AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND 
  EASTERN ADAMS COUNTY.

$$
741 
WGUS83 KIWX 191417
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
917 AM EST THU JAN 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC001-003-OHC161-191447-
/O.CAN.KIWX.FL.W.0001.000000T0000Z-120120T0346Z/
/DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0300Z.NO/
917 AM EST THU JAN 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* AT 7 AM THURSDAY THE STAGE WAS 15.6 FEET
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LAST NIGHT.
* FORECAST...THE RIVER WILL FALL TO NEAR 14.6 FEET AROUND  1 PM 
  THURSDAY JANUARY 19.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 17, 12:38 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 17, 12:38 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1238 PM EST TUE JAN 17 2012

.AVIATION...
18Z TAFS...STRENGTHENING WINDS AND INCREASING SNOW CHANCES WILL BE
THE MAIN AVIATION FORECAST CONCERNS. SFC LOW PRESSURE HAS PUSHED
INTO EAST CENTRAL LOWER MICHIGAN AT 17Z WHICH HAS ALLOWED AN AREA
OF STRONG SFC PRESSURE RISES TO MOVE INTO NORTH CENTRAL INDIANA IN
ASSOCIATION WITH A SFC TROUGH PASSAGE. STRONG COLD ADVECTION AND
GOOD MIXING WILL COMBINE WITH THESE PRESSURE RISES FOR A PERIOD OF
GUSTY WINDS TO 30 TO 35 KNOTS THIS AFTERNOON FROM THE WEST
NORTHWEST. SOME DIMINISHMENT IN GUSTS EXPECTED BY THIS EVENING AS
CONTRIBUTION FROM PRESSURE RISES WANES...BUT MIXING ALONE SHOULD
BE SUFFICIENT FOR CONTINUED GUSTS TO AROUND 25 KNOTS THROUGH THE
MUCH OF THE EVENING HOURS. THE ONSET OF THESE STRONGER WINDS HAS
ENDED THE DENSE FOG CONCERNS ACROSS NORTH CENTRAL INDIANA. A FAST
MOVING UPPER LEVEL DISTURBANCE TRACKING THROUGH THE WESTERN GREAT
LAKES REGION WILL ALSO ALLOW SNOW TO OVERSPREAD NORTHWEST AND
NORTH CENTRAL INDIANA THROUGH THE LATE AFTERNOON HOURS INTO EARLY
THIS EVENING. THIS WILL BE FOLLOWED BY A PERIOD OF LAKE EFFECT
SNOW SHOWERS THAT SHOULD IMPACT KSBN THROUGH AT LEAST THE EVENING
HOURS. CONFIDENCE LOW IN PRECISE ORIENTATION OF LAKE EFFECT
BANDING AND HAVE THUS BROADBRUSHED A LONGER DURATION IFR PERIOD AT
KSBN THROUGH 08Z. A PERIOD OF LIFR CONDITIONS WILL BE POSSIBLE
WITH THE STRONGER BANDING BUT WILL LET FUTURE ISSUANCES/AMENDMENTS
RESOLVE THIS HIGHER DETAIL AS FORECAST CONFIDENCE INCREASES.

&&

.PREV DISCUSSION... /ISSUED 1026 AM EST TUE JAN 17 2012/

UPDATE...

DENSE FOG CONTINUES TO HANG ON ACROSS SOUTHWEST LOWER MICHIGAN AND
EXTREME NORTHWEST INDIANA. TEMPS HAVE COOLED WITH INITIAL COLD FRONT
IN THIS AREA BUT DEWPOINTS HAVE REMAINED STEADY WITH LIGHT TO CALM
WINDS ALLOWING DENSE FOG TO REFORM OR HOLD ON IN THESE AREAS.
SURFACE OBS SHOWING WINDS AT KVPZ AND KBEH JUST BEGINNING TO VEER NW
AND DEWPOINTS IN CHICAGO AREA FINALLY DROPPING. WILL MONITOR THROUGH
11 AM EST WHEN ADVISORY IS SET TO EXPIRE. THIS ALSO PROBLEMATIC IN
FAR NW INDIANA WHERE FOG NOT AS WIDESPREAD BUT REPORTING SITES ARE
1/4SM JUST SOUTH OF CURRENT ADVISORY AND MAY BE FOR ANOTHER HOUR OR
SO. WILL MAKE DECISION WITH RESPECT TO FOG ADVISORY HEADLINE BY 11
AM BUT HAVE UPDATED SPS TO HANDLE FOG SITUATION OUTSIDE OF ADVISORY
FOR NOW. MODELS STILL SHOWING WINDS AND COLD AIR ADVECTION TO
RAPIDLY SPREAD IN NEXT COUPLE HOURS WHICH SHOULD MIX THE FOG
QUICKLY. OTHERWISE TWEAKED TIMING OF CHANGEOVER TO SNOW AS MODELS
ONCE AGAIN HAVE BEEN TO FAST WITH COLD AIR ADVECTION.

SHORT TERM...
EXTREMELY POTENT JET STREAK AND ATTENDANT SW DISTURBANCE OVR ERN KS
THIS MORNING WILL LIFT OUT RAPIDLY NEWD INTO THE ERN GREAT LAKES BY
EVENING. TREMENDOUS LL MSTR SURGE ONGOING EAST OF DEEPENING SFC
CYCLONE OVR CNTRL IL THIS MORNING W/SCATTERED TSRA DVLPG INVOF OF
PEAKING WAA REGIME ACRS SRN CWA. IN ADDN...QLCS AND ASSOCD MCS DVLPG
OVR ERN MO WILL RIDE ENE AND SPARK ADDNL TSRA W/HVY RAIN INTO MID
MORNING ESP ALG/SOUTH OF A LOGANSPORT TO OTTAWA LINE W/LOCAL 2 RAIN
AMOUNTS PSBL.

XPC UNSEASONABLY MILD WARM SECTOR TO BLD FURTHER ACRS THE CWA
THROUGH 12Z W/TEMPS NOW ACRS CNTRL IN/IL IN THE UPR 50S TO LOW 60S.
THIS  REQUIRES SIG UPWARD ADJUSTMENT TO MAX TEMP GRID FOR TDA
ALTHOUGH HIGHS WILL OCCUR EARLY W/RAPIDLY FALLING TEMPS THIS AFTN AS
INTENSE LL CAA WING WRAPS IN BEHIND DEPARTING SFC CYCLONE. UPSTREAM
CONVN INVOF OF SW DISTURBANCE WITHIN THE COLD SECTOR CONCERNING
GIVEN THUNDER SNOW OBSVD OVR NW MO HWVR 00Z TRAJECTORIES WOULD TAKE
THIS THROUGH NE IL/WC MI THIS AFTN W/MID LVL DRY SLOT WRAPPING
THROUGH CWA...BUT OBSVNL DATA SUGGESTS FAR NW ZONES COULD GET
CLIPPED W/A PD OF INTENSE SNOWFALL YET THIS AFTN AND WILL NEED TO BE
WATCHED CLOSELY. PRIOR POP GRIDS WERE GENERALLY ORIENTED THIS WAY
FOR THIS AFTN AND GENERALLY FOLLOWED SANS FAR EAST WHICH WERE CUT.
OTHERWISE BRIEF PD OF LK ENHANCEMENT STILL ANTICIPATED LT THIS AFTN
AND EVENING. HWVR RAPID SUBSIDENT DRYING ALOFT AND WKNG LL THERMAL
TROUGH BY 12Z WED SUGGESTS QUICK END TO LK EFFECT ESP AS LL FLW BACK
SWRLY LTR WED MORNING AHD OF NXT UPSTREAM SW DROPPING OUT OF CANADA.

NXT UPSTREAM DISTURBANCE AND ASSOCD SFC TROUGH WITHIN VRY ENERGETIC
NOAM FLW PATTN WILL DROP QUICKLY ESE ACRS THE NRN LAKES WED NIGHT.
SIG LACK OF MSTR XPCD IN WAKE OF LEAD SYS. HWVR LL LAPSE RATES
RAPIDLY STEEPEN LT IN RESPONSE TO SECONDARY SHALLOW ARCTIC SURGE AND
VEERING LL FLW WILL LEAD TO A DECENT LK RESPONSE GOING FORWARD INTO
THU MORNING.

LONG TERM.../THURSDAY THROUGH MONDAY/

MAIN FOCUS OF LONG TERM WILL BE THROUGH FRIDAY AS LATER PERIODS
STILL ABOUND IN MODEL DISCREPANCIES.

LAKE EFFECT SNOWSHOWERS SHOULD RAMP UP QUICKLY THURS MORNING AS
DELTA T'S APPROACH 20 C WITH GOOD SLUG OF OMEGA MATCHING UP WITH DGZ
MUCH OF THE MORNING ACROSS THE NW PARTS OF THE AREA. MODELS NOT
REALLY KICKING OUT MUCH QPF OVERALL...BUT GIVEN WHAT WILL BE LIKELY
15:1 OR HIGHER RATIOS AT LEAST A INCH OR 2 SHOULD BE FAIRLY SAFE
BET. HAVE INCREASED TO LIKELY POPS IN FAR NW WHERE BEST POTENTIAL
WILL EXIST. HAVE ALSO EXPANDED POPS FURTHER SE WITH NAM BUFKIT DATA
SHOWING EVEN A PERIOD OF DECENT OMEGA/DGZ INTERACTION AT KFWA AND
KAOH. IN TERMS OF TEMPS HAVE LOWERED SEVERAL DEGREES WITH HIGHS
POSSIBLY NOT SHOWING MUCH DIURNAL SWING. WINDOW FOR LAKE EFFECT
QUICKLY ENDS THURSDAY NIGHT. HAVE LEFT LOW END POPS IN FOR NOW...BUT
SUSPECT THESE MAY BE ABLE TO LOWERED SOME. AWAY FROM CLOUD COVER A
COLD NIGHT IN STORE. HAVE LOWERED TEMPS INTO LOWER TEENS AND AS
ELUDED TO BY DAY SHIFT...MAY NOT BE LOW ENOUGH IF SKIES CLEAR FAST
ENOUGH.

LOW PRESSURE OVER THE ROCKIES WILL SEND A PIECE OF ENERGY ESE
TOWARDS THE REGION WHILE CYCLOGENESIS OCCURS AS SOUTHERN STREAM
ENERGY REDEVELOPS THE SFC LOW ACROSS THE SE STATES BY SATURDAY. ALL
MODELS BRING IN AT LEAST SOME LIGHT QPF AND THERMAL PROFILES LOOKING
MORE AND MORE FAVORABLE FOR ALL SNOW. HOWEVER...ECMWF STILL HOLDING
ONTO A BIT OF A POSSIBLE MIX IN FAR SOUTHERN AREAS. GIVEN SIGNALS
FROM MODELS FOR MEASURABLE PRECIP ESPECIALLY NORTH HAVE INCREASED TO
LIKELY POPS ACROSS A GOOD PORTION OF THE NORTHERN CWA. KEPT MIX IN
FAR SOUTH BUT OTHERWISE SHOULD BE ALL FROZEN WITH POTENTIAL FOR A
INCH OR 2 OF SNOW. TEMPS WILL BEGIN TO MODERATE SLIGHTLY BUT STILL
REMAIN BELOW NORMAL IN THE MID 20S.

DRY WEATHER EXPECTED SAT/SAT NGT WITH NEXT FAST MOVING WAVE SET TO
MOVE ACROSS THE GREAT LAKES SUNDAY/SUN NGT. CONSENSUS OF OTHER
OFFICES IS TO DOWNPLAY AT THIS POINT ALTHOUGH DO THINK WILL NEED TO
WATCH AS WHILE PROGRESSIVE THERE WILL BE A BIT OF A NEGATIVE TILT TO
THE OPEN WAVE. FORECAST FOR SUN-MON REMAINS ALL OVER THE PLACE WITH
GFS STILL LEANING A GOOD 5 TO 7 DEGREES C COLDER THAN THE ECMWF.
BOTH MODELS HAVE SHOWN A SLOW DOWNWARD TREND. ATTEMPTED TO USE
ALLBLEND BUT COOLING TEMPS WAY TOO MUCH...INTO THE 30S. HAVE
TEMPERED IT SOME WITH A COOLING TREND BUT STILL HIGHS IN THE 40S SUN
AND MON. GIVEN THE ENERGETIC PATTERN...VERY HESITANT TO LOWER HIGHS
TOO MUCH /EXAMPLE THIS MORNING WITH CURRENT TEMPS IN THE 50S IN MANY
AREAS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...FISHER
UPDATE...LASHLEY
AVIATION...MARSILI
Hazardous weather outlook, Jan 17, 3:58 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EST TUE JAN 17 2012

INZ005>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-180900-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
358 AM EST TUE JAN 17 2012 /258 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST INTO TUESDAY MORNING.
THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST DURING THE
AFTERNOON. THE RAINFALL COULD BE LOCALLY HEAVY WITH ANY
THUNDERSTORMS. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR SNOW WILL EXIST THROUGH THE PERIOD WITH LIGHT
ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-180900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FROM MID MORNING TUESDAY INTO LATE
TUESDAY NIGHT. WINDS TO 35 KNOTS AND WAVES OF 12 TO 16 FEET CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT WEDNESDAY
THROUGH THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-004-MIZ077-078-180900-
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
358 AM EST TUE JAN 17 2012 /258 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST INTO TUESDAY MORNING. RAIN WILL
CHANGE TO SNOW DURING THE AFTERNOON WITH A FEW INCHES OF SNOW
POSSIBLE BY EVENING. ADDITIONAL LIGHT ACCUMULATIONS ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LAKE EFFECT SNOW SHOWERS ARE LIKELY ON THURSDAY WITH LIGHT
ACCUMULATIONS EXPECTED. IN ADDITION...SNOW IS EXPECTED ON FRIDAY
WITH ADDITIONAL LIGHT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ079>081-180900-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE
358 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST INTO TUESDAY MORNING. RAIN WILL
CHANGE TO SNOW THIS AFTERNOON WITH SOME LIGHT ACCUMULATIONS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS EXPECTED ON FRIDAY WITH LIGHT ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jan 17, 10:17 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EST TUE JAN 17 2012

MIZ077>081-171700-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE
1017 AM EST TUE JAN 17 2012

...DENSE FOG ADVISORY CONTINUES THROUGH 11AM EST...

AREAS OF DENSE FOG CONTINUES THIS MORNING ACROSS SOUTHERN LOWER
MICHIGAN. VISIBILITIES OF ONE QUARTER MILE OR LESS CAN BE
EXPECTED...ESPECIALLY AS YOU GET CLOSER TO LAKE MICHIGAN.

VISIBILITIES WILL SLOWLY IMPROVE FROM WEST TO EAST ACROSS THE AREA
BUT DEVELOPING SNOW SHOWERS LATER TODAY MAY CREATE ADDITIONAL
VISIBILITY RESTRICTIONS. MOTORISTS SHOULD BE PREPARED FOR AREAS OF
DENSE FOG THROUGH NOON EST AND AREAS OF SNOW SHOWERS AND SOME
ACCUMULATIONS LATER TODAY AND TONIGHT.

INZ003>007-171700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT
1017 AM EST TUE JAN 17 2012 /917 AM CST TUE JAN 17 2012/

...AREAS OF DENSE THIS MORNING...

AREAS OF DENSE FOG WILL CONTINUE THIS MORNING ACROSS EXTREME
NORTHERN INDIANA. VISIBILITIES CAN BE EXPECTED AROUND ONE QUARTER
OF A MILE OR LESS...ESPECIALLY CLOSER TO LAKE MICHIGAN.

VISIBILITIES WILL SLOWLY IMPROVE FROM WEST TO EAST ACROSS THE
AREA BUT DEVELOPING SNOW SHOWERS LATER TODAY MAY CREATE ADDITIONAL
VISIBILITY RESTRICTIONS. MOTORISTS SHOULD BE PREPARED FOR AREAS OF
DENSE FOG THROUGH NOON EST AND AREAS OF SNOW SHOWERS AND SOME
ACCUMULATIONS LATER TODAY AND TONIGHT.
Special weather statement, Jan 17, 11:17 AM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EST TUE JAN 17 2012

INZ003>007-MIZ077>081-171800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE
1117 AM EST TUE JAN 17 2012 /1017 AM CST TUE JAN 17 2012/

...LOCALLY DENSE FOG STILL POSSIBLE INTO EARLY AFTERNOON...

LOCALLY DENSE FOG WILL DISSIPATE THROUGH EARLY AFTERNOON AS STRONG
NORTHWEST WINDS AND MUCH COLDER AIR MOVE INTO THE AREA. SOME
LOCATIONS MAY STILL SEE VISIBILITIES AROUND ONE QUARTER MILE FOR
ANOTHER HOUR OR TWO.

WHILE VISIBILITIES WILL IMPROVE FROM WEST TO EAST AS THE FOG
DISSIPATES...DEVELOPING SNOW SHOWERS THIS AFTERNOON MAY CREATE
ADDITIONAL VISIBILITY RESTRICTIONS...ESPECIALLY CLOSER TO LAKE
MICHIGAN. SNOW WILL BECOME MODERATE TO LOCALLY HEAVY LATE THIS
AFTERNOON AND EVENING WITH SOME SNOW ACCUMULATIONS EXPECTED.

MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY THIS
AFTERNOON AND EVENING AS WELL AS DETERIORATING ROADS CONDITIONS IN
LAKE EFFECT AREAS.
Special weather statement, Jan 17, 2:09 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EST TUE JAN 17 2012

INZ018-024>027-032>034-OHZ004-005-015-016-024-025-172130-
ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
209 PM EST TUE JAN 17 2012

...BRIEF STRONG WINDS CAN BE EXPECTED THIS AFTERNOON...

WINDS WILL GUST TO BETWEEN 40 AND 50 MPH FOR A BRIEF PERIOD THIS
AFTERNOON ALONG A STRONG COLD FRONT. ONCE THIS FRONT PUSHES
THROUGH...TEMPERATURES WILL DROP RAPIDLY INTO THE 30S.

IT WILL REMAIN WINDY BEHIND THIS COLD FRONT WITH GUSTY NORTHWEST
WINDS OF 20 TO 30 MPH THROUGH EARLY TO MID EVENING BEFORE
DIMINISHING.

LOOSE OBJECTS MAY BE BLOWN AROUND AND SHOULD BE SECURED NOW. SMALL
TREE LIMBS MAY ALSO BREAK IN THESE WINDS.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:51 AM ESTRiver Flood WatchIWXDefiance31 hr
Jan 17, 2:35 PM ESTWinter Weather AdvisoryIWXElkhart13 hr

Nearby

River Flood Warnings in Indiana, 2012River Flood Warnings in Ohio, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.